Kentucky, 2004

Flood in Kentucky, February 7 to 8, 2004

February 7 to 8, 2004 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 7, 2:00 AM EST, 7 hours 15 minutes earlier.

Area forecast discussion, Feb 7, 2:00 AM EST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 AM EST SAT FEB 7 2004

...SHORT TERM UPDATE...

POSITIVELY TILTED UPPER AIR TROUGH SLIDING SOUTHEAST ACROSS UPPER
MIDWEST THIS MORNING. ROTATING AROUND THIS TROUGH...SEVERAL
SHORTWAVES WILL ALLOW A CONTINUATION OF SCATTERED LIGHT SNOW SHOWERS
ACROSS LOWER OHIO VALLEY THROUGH THIS AFTERNOON. DRIZZLE AND
OCCASIONAL VERY LIGHT SNOW MOVING THROUGH NORTHERN CWA THIS MORNING
DUE TO WEAK LIFT ASSOCIATED WITH UPPER AIR FEATURES MOVING ACROSS
SOUTHERN INDIANA. SNOW WILL DIMINISH FOR A TIME LATER THIS MORNING
AS THIS MOVES NORTHEAST. AS 500MB TROUGH AXIS APPROACHES OHIO RIVER
LATER THIS AFTERNOON...OTHER DISTURBANCES...AND COLD AIR ADVECTION
WITHIN A MOIST 1000-700 MB LAYER WILL BRING CONTINUED CHANCES OF
SNOW SHOWERS THIS AFTERNOON. BEST CHANCE FOR ANY LIGHT ACCUMULATIONS
(< 1 IN) WILL STAY SOUTHERN INDIANA...AND ACROSS THE BLUEGRASS AREA
AND NEAR COVINGTON.

TONIGHT...TROUGH AXIS WILL ROTATE QUICKLY ACROSS EASTERN KENTUCKY.
BRIEF RIDGING WILL THEN BUILD ACROSS LOWER OHIO VALLEY AND SINKING
AIR WILL QUICKLY DRY OUT MID LEVELS. WITH WINDS BECOMING
LIGHT...BOUNDARY LAYER MOISTURE WILL BE SLOW TO DEPART HOWEVER. DO
NOT EXPECT CLEARING UNTIL THE EARLY MORNING HOURS SUNDAY. ILLINOIS
AND WESTERN KENTUCKY WILL CLEAR FIRST...WHILE SKIES MAY REMAIN
CLOUDY MUCH OF THE DAY SUNDAY ACROSS THE EASTERN HALF OF THE
STATE.

SURFACE HIGH PRESSURE WILL MOVE EAST ACROSS THE TENNESSEE VALLEY
SUNDAY...EVENTUALLY SETTING UP SOUTHWEST FLOW LATE SUNDAY THROUGH
MONDAY. MILDER TEMPERATURES WILL DEVELOP SUNDAY AFTERNOON AND
CONTINUE THROUGH MONDAY. A FRONT WILL MOVE ACROSS THE REGION LATE
MONDAY...BEGINNING A GRADUAL COOLDOWN.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

DENMAN
Hazardous weather outlook, Feb 7, 4:30 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EST SAT FEB 7 2004
SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080930-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
430 AM EST SAT FEB 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

UPPER LEVEL DISTURBANCES WILL BRING A COUPLE OF PERIODS OF SNOW
SHOWERS OR SNOW FLURRIES TO THE OUTLOOK AREA THROUGH SUNDAY MORNING.
ONE WILL MOVE ACROSS SOUTHERN INDIANA THIS MORNING...WITH GRADUALLY
DIMINISHING FLURRIES THROUGH ABOUT MIDDAY. THE SECOND DISTURBANCE
WILL BRING ANOTHER PERIOD OF SCATTERED SNOW SHOWERS LATE THIS
AFTERNOON AND THIS EVENING. WITH TEMPERATURES NOT RISING OUT OF THE
LOWER 30S TODAY...SCATTERED SLICK SPOTS CANNOT BE RULED OUT.
HOWEVER...ANY ACCUMULATION WILL BE LESS THAN AN INCH.

MINOR FLOODING WILL CONTINUE ALONG THE GREEN RIVER FOR THE NEXT
COUPLE OF DAYS. PLEASE SEE RIVER FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE NEXT WEATHER SYSTEM TO IMPACT THE OUTLOOK AREA WILL BE LATE
MONDAY AND EARLY TUESDAY. ANY PRECIPITATION WITH THIS SYSTEM IS
EXPECTED TO BE QUITE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

REITMEYER

In the hours before

Special weather statement, Feb 7, 3:50 AM EST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 AM EST SAT FEB 7 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071200-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
350 AM EST (250 AM CST) SAT FEB 7 2004

...SNOW SHOWERS AND FLURRIES WILL CONTINUE...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN INDIANA THIS
MORNING. INTERMITTENT LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH
EARLY MORNING...WITH LESSENING OF THE ACTIVITY THROUGH NOON.
TEMPERATURES WILL CONTINUE TO FALL INTO THE MID TO UPPER 20S. RURAL
ROADS...BRIDGES...AND OVERPASSES WILL REMAIN SLICK. MOTORISTS SHOULD
REMAIN CAUTIOUS AND STAY ALERT TO THE POSSIBILITY OF PATCHY ICE. ANY
SNOW ACCUMULATIONS SHOULD REMAIN WELL UNDER ONE HALF INCH.

REITMEYER
Special weather statement, Feb 7, 6:55 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 AM EST SAT FEB 7 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071500-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
655 AM EST (555 AM CST) SAT FEB 7 2004

...SNOW SHOWERS AND FLURRIES WILL CONTINUE...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN INDIANA AND
EXTREME NORTH KENTUCKY THIS MORNING. INTERMITTENT LIGHT SNOW OR
FLURRIES WILL CONTINUE THROUGH MID MORNING...WITH SNOW DIMINISHING
BY NOON. TEMPERATURES WILL HOLD IN THE MID TO UPPER 20S.
ACCUMULATION WILL BE LESS THAN AN INCH. RURAL ROADS...BRIDGES...AND
OVERPASSES WILL REMAIN SLICK. MOTORISTS SHOULD REMAIN CAUTIOUS AND
STAY ALERT TO THE POSSIBILITY OF PATCHY ICE.

REITMEYER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Edmonson

When
February 7, 9:15 AM EST to February 8, 4:40 PM EST
Where
Edmonson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.209, -86.239 (the zone’s center; the record gives no point)

The Green River at Brownsville crested at 19.2 feet at 2 AM EST on February 8. Flood stage at Brownsville si 18 feet. At this level, minor flooding occurs. The river begins to overflow the lock walls and some of the lower banks, creeks, sloughs, and some bottomland.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386590.